Alert archive / Idaho / Lake Wind Advisories in 2014
Lake Wind Advisory 21, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Jun 25, 2014, 1:46 PM MDT. It took effect at Jun 26, 2014, 6:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2014, 1:46 PM MDT (19:46 UTC)
- In effect from
- Jun 26, 2014, 6:00 AM MDT
- Expired
- Jun 26, 2014, 2:12 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
517 WWUS75 KPIH 251946 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 146 PM MDT WED JUN 25 2014 IDZ021-261200- /O.NEW.KPIH.LW.Y.0021.140626T1500Z-140627T0000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 146 PM MDT WED JUN 25 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT THURSDAY. * TIMING...WINDS WILL ALREADY BE GUSTY BY 900 AM AND SHOULD PEAK DURING THE MORNING HOURS. EXPECT A SLOW CALMING DURING THE AFTERNOON. * WINDS...SOUTHWEST WIND OF 20 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR. * IMPACTS...WIND OF THIS STRENGTH CAN CAUSE WAVES LARGE ENOUGH TO OVERTURN SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ JAM
2 follow-up statements
759 WWUS75 KPIH 260932 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 332 AM MDT THU JUN 26 2014 IDZ021-262100- /O.EXT.KPIH.LW.Y.0021.140626T1200Z-140627T0000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 332 AM MDT THU JUN 26 2014 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...SUNRISE THROUGH 6PM. * WINDS...SOUTHWEST WIND OF 20 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR. * IMPACTS...WIND OF THIS STRENGTH CAN CAUSE WAVES LARGE ENOUGH TO OVERTURN SMALL BOATS AND OTHER SMALLER WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
692 WWUS75 KPIH 262012 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 212 PM MDT THU JUN 26 2014 IDZ021-262115- /O.CAN.KPIH.LW.Y.0021.000000T0000Z-140627T0000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 212 PM MDT THU JUN 26 2014 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE LAKE WIND ADVISORY. STRONG WIND IS NOW NOT EXPECTED TO MATERIALIZE IN THE SNAKE RIVER PLAIN OUTSIDE OF STRONG WINDS THAT MAY DEVELOP DUE TO THE SCATTERED THUNDERSTORMS THAT WILL BE PRESENT THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 25, 1:45 PM MDT, 1 minute earlier.
Area forecast discussion, Jun 25, 1:45 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 145 PM MDT WED JUN 25 2014 .DISCUSSION...CONVECTION ALREADY BEGINNING TO FIRE ACROSS PORTIONS OF THE CENTRAL MOUNTAINS THIS AFTERNOON. EAST IDAHO ALREADY UNSTABLE WITH MUCAPE AT OR ABOVE 500 ACROSS A LARGE PORTION OF THE REGION ALONG WITH NEGATIVE LIFTEDS. 12Z NAM IN LINE WITH LATEST HRRR IN INITIAL PUSH OVER THE CENTRAL MOUNTAINS FOLLOWED BY A BREAK UNTIL AFTER MIDNIGHT AS SHORTWAVE AXIS REACHES WESTERN IDAHO. A FEW ISOLATED CELLS STILL POSSIBLE SOUTHERN/EASTERN HIGHLANDS BUT MUCH OF REST OF FORECAST AREA REMAINS GENERALLY DRY THROUGH THE NIGHT. HAVE PUSHED POPS UP IN THE WESTERN HALF OF FORECAST AREA OVERNIGHT. OVERNIGHT INSTABILITY NOT IMPRESSIVE SO LEFT THUNDER OUT OF FORECAST AFTER MIDNIGHT. SURFACE BOUNDARY STRENGTHENS AND LIFTS THROUGH THE REGION AROUND SUNRISE THURSDAY. BREEZY CONDITIONS BEHIND FRONT ENOUGH TO WARRANT LAKE WIND ADVISORY STARTING EARLY IN THE DAY. MODELS AGREE ON WET DAY FOR THURSDAY AS MAIN SHORTWAVE AXIS MOVES THROUGH PACNW DURING THE DAY AND LIFT ACROSS IDAHO OVERNIGHT. REMNANTS OF SHORTWAVE LINGER INTO FRIDAY BUT MUCH DRIER AND MORE STABLE. THUS EXPECT WEAK CONVECTION TO BE CONFINED PRIMARILY TO NORTHERN AND EASTERN ZONES IN REGIONS OF BEST INSTABILITY CLOSEST TO SHORTWAVE AXIS. MORE ZONAL FLOW SHOULD FAVOR BREEZIER CONDITIONS FOR FRIDAY AND CURRENT GUIDANCE SHOWING CONFIDENT LAKE WIND CONDITIONS DURING THE DAY. EAST IDAHO WEAKLY CYCLONIC IN BASE OF BROAD UPPER TROUGH FRIDAY NIGHT THROUGH EARLY SUNDAY BUT FLOW ALOFT MUCH DRIER. HAVE NUDGED TEMPS DOWNWARD SLIGHTLY TO BETTER FIT GUIDANCE BLEND AND CLEARER/DRIER TREND. UPPER RIDGE STILL PROGGED TO AMPLIFY ACROSS THE WEST SUNDAY THROUGH WEDNESDAY FOR WARMER AND CONTINUED DRY FORECAST. RIDGE AXIS SHIFTS ACROSS EAST IDAHO WEDNESDAY...A TREND SHARED BY BOTH GFS AND ECMWF. WILL HOLD OFF ON ADDING AFTERNOON CONVECTION FOR NOW PENDING CONTINUED CONSISTENCY BETWEEN MED RANGE MODELS AND UPWARD TREND IN MID LEVEL MOISTURE. DMH && .AVIATION...MORNING GUIDANCE HAS SLOWED APPROACH OF FRONT BY ABOUT 4 HOURS...SO HAVE DELAYED ONSET OF MORNING -TSRA AT KSUN. OTHERWISE...-TSRA STILL EXPECTED EARLY THIS AFTERNOON AT THE OTHER AIRDROMES WITH GOOD CAPE AND LIFTED INDICES STAYING FROM KPIH EASTWARD. THUS DONT BELIEVE THERE WILL BE TOO MUCH IN THE WAY OF -TSRA ACTIVITY AT KBYI AND KSUN PRIOR TO THE ARRIVAL OF THE FRONT BETWEEN 26/09Z AND 26/12Z. -TSRA MAY START AT KPIH AND ESPECIALLY KIDA DURING THE MORNING HOURS...BUT HAVE MAXED OUT LINES FOR THOSE TAFS. WINDS EXPECTED TO INCREASE AT KBYI DURING THE MORNING...BUT LITTLE CROSSWIND COMPONENT. MESSICK && .FIRE WEATHER...MODERATELY STRONG FRONT EXPECTED TO PASS DURING THE MORNING HOURS THU WITH STRONG WIND BEHIND IT WITH ENOUGH UNSTABLE AIR TO GENERATE A GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS NOT ONLY FOR THE AFTERNOON BUT ALSO IN THE MORNING. ENOUGH MOISTURE ARRIVING WITH THE FRONT THAT HAINES INDEX BOTTOMS OUT AT 2 OR 3 AND STAYS THERE FOR THU AND FRI. WITH THE SLIGHTLY COLDER TEMPERATURES AND INCREASED MOISTURE...DONT EXPECT HUMIDITY TO BE A FACTOR DURING THAT TIME EITHER. BY THE WEEKEND...THE STORM TRACK WILL SHIFT FARTHER NORTH AND A WARMING AND DRYING WILL TAKE PLACE THROUGH THE FIRST HALF OF NEXT WEEK. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 9 AM TO 6 PM MDT THURSDAY IDZ021. &&
Nearby
Lake Wind Advisories in Idaho, 2014Every lake wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.